Q. What are the reasons for palpitations and dizziness?

 

Questions 



Hi doctor,

Over a month ago, I had an episode where my heart started racing out. I got lightheaded and dizzy. I thought it as a heart attack. However, I went to my doctor and he listened to my heart beat, checked my pulse and my blood pressure. He said that everything was fine and I just had a panic attack. However, I did not get convince. I was scared and anxious, so went to the ER. There they also took my pulse and blood pressure along with an EKG and a chest x-ray. The doctor said that I was fine, and I am not going to have any heart attack. He then listened to my heart and told me that it was just stress and anxiety. Can you help me out and relieve my worry?

 

 

Answered



Hello,

Welcome to dr.sitehome.info.

There are various reasons for having palpitations followed by dizziness.

The most important one being an abnormal heart rate or rhythm which starts suddenly and terminates abruptly. This could be detected by different monitors that you can carry with you and these devices can pick up the abnormal heart beats.

Second of all is a thyroid disease. Excessive thyroid hormones can cause stimulation of sympathetic nervous system and you will feel hot, flushed with palpitations.

Weight loss and diarrhea along with excessive appetite may also occur.

Last but not the least is the most common type and is called as vasovagal phenomena. It happens when you suddenly change position from sitting to standing; your body does not have enough time to compensate and you may feel having racing heart beats followed by dizziness.

A panic attack is a diagnosis of exclusion and I would not jump to this conclusion as of now.

I believe that you experienced the last type I mentioned above that is vasovagal. If you get another episode then I would suggest seeing a cardiologist.

Try cutting down the caffeine intake (including soda and other caffeinated beverages), I request your doctor to check your thyroid profile.

For further information consult an internal medicine physician online –> https://www.dr.sitehome.info/ask-a-doctor-online/internal-medicine-physician



Ask a Doctor Online









 

 

 

#and,#are,#dizziness,#for,#palpitations,#reasons,#the,#what,Q.

Medical Questions

Facebook Comments

Post a comment